MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM

X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM
Model Number X060-0318
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that when the surgeon pressed the grip-lock inserter to secure the implant, the inserter suddenly broke.There were no reported patient injuries or complications.A visual assessment of the returned grip-lock inserter showed an instrument with repeated use.A functionality assessment could not be performed due to the broken distal tip of the grip-lock inserter.The associated dhr was reviewed, and the device met all required specifications prior to initially being released to distributable inventory.A grip-lock inserter may become broken if excessive force were applied to the handles of the instrument, or if there were lateral force applied to the distal tip of the inserter while engaged with an implant.
 
Event or Problem Description
The complainant reported that when the surgeon pressed the grip-lock inserter to secure the implant, the inserter suddenly broke.There were no reported patient injuries or complications.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
INTERSPINOUS PROCESS FIXATION SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8719641
Report Number3005031160-2019-00029
Device Sequence Number16697180
Product Code HTC
UDI-Device IdentifierM697X06003181
UDI-PublicM697X06003181
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K101471
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0318
Device Lot NumberI6249R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2019
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;